31 May 2011
My information was from a Dr who does pain management/neurology out of Albany NY. I heard it from the Medscape website that Soma was going to be removed from the market some time this year. He did not give a specific date. The reason was that Soma breaks down to a drug called Meprobamate which is an older sleeping medication from the 1950-1960's known as Miltown. It (Miltown) was taken off the market due to being highly misused and addictive. Soma breaks down into this drug. Soma has already been taken off of many European markets. Canada was not mentioned. It is being taken off because of its ability to produce profound dependency and the risks to this medication outweigh the benefits. There are other safer medications that works as well for a muscle relaxant. That was the main gist of the article about Soma. My pain clinic will not prescribe it.
When I came to this clinic I was taking Soma and they took me right off and put me on Tizanidine which I dont think works nearly as well. I never felt dependent on Soma. Personally, I could take them or leave them, but this clinic refuses to prescribe them at all and I have heard many others say their Drs will not prescribe them either. Time will tell if this is right as far as it being taken off the market. There must be information out there somewhere that Drs are seeing in regards to this medication. I, too, have looked on other websites including the FDA website and have seen nothing in regards to the possibility of it coming off the market but really, they often remove things without prior warning.
1 Sep 2011
OMG I hope this info not! Soma is the ONLY muscle relaxer that actually works for me and to be honest I'm barely hanging on as it is...
What people who are not in pain don't understand is that if your hurting bad enough and you find a medicine that works the benefits often outweigh the risks.
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
4 answers • 3 Jul 2010
Had major leg crampage whilst attempting sleep. Took one half of a Soma, very scary drug, in my opinion! I do wonder if cramps will get worse once ...
2 answers • 9 Jul 2010
I don't understand this. I've been given all the reasons. E.g. the FDA is stopping the manufacuring of SOMA. They are addictive. And so ...
9 answers • 12 Oct 2011
7 answers • 8 Sep 2012
You don't want to take more then needed and how long does just 2 a day stay in your system?
1 answer • 9 Feb 2013